Pennsylvania, 2007

Winter Weather in Pennsylvania, December 7, 2007

December 7, 2007 · NWS PHI · 2 events in 2 counties and zones

An approaching cold front helped trigger light snow across the Poconos during the afternoon of the 7th. Accumulations averaged only one to two inches, but with temperatures below freezing, untreated roadways were slippery and slowed the afternoon commute.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching cold front helped trigger light snow across the Poconos during the afternoon of the 7th. Accumulations averaged only one to two inches, but with temperatures below freezing, untreated roadways were slippery and slowed the afternoon commute.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 7, 9:32 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Dec 7, 9:32 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 AM EST FRI DEC 7 2007

.SYNOPSIS...
HIGH PRESSURE JUST OFF THE MID ATLANTIC COAST WILL MOVE OFF TO THE
EAST TODAY AS A WEAK COLD FRONT APPROACHES FROM THE WEST. ONCE THE
FRONT CROSSES THE AREA SATURDAY MORNING, A WEAK AREA OF HIGH
PRESSURE WILL MOVE IN FOR SATURDAY AFTERNOON INTO SATURDAY NIGHT.
THEN IT APPEARS THAT OUR AREA WILL BE IN FOR A PROLONGED PERIOD OF
UNSETTLED WEATHER AS HIGH PRESSURE TRIES TO PUSH IN FROM THE NORTH
WHILE MILD MOIST AIR STREAMS NORTHEAST FROM THE LOWER MISSISSIPPI
VALLEY. THIS PATTERN WILL PRODUCE PLENTY OF CLOUDS BUT NOT A
TREMENDOUS AMOUNT OF PRECIPITATION. THE BEST CHANCE FOR A SIGNIFICANT
PRECIPITATION EVENT WILL BE THURSDAY AS THE LAST IN A SERIES OF LOW
PRESSURE SYSTEMS MOVES ACROSS.

&&

.NEAR TERM /THROUGH 6 PM THIS EVENING/...
AT 14Z, RADAR SHOWED THE LEADING EDGE OF THE PRECIPITATION CONTINUED
TO ERODE AS IT MOVED EAST, BUT SOME MOISTENING OF THE COLUMN WAS
ALLOWING PRECIP AS FAR EAST AS CENTRAL PA, THE WASHINGTON DC AREA
AND THE VIRGINIA NORTHERN NECK. THE 12Z IAD SOUNDING INDICATED THAT
COOLING OF THE COLUMN WAS IMMINENT IF PRECIP FELL INTO IT, AND WHEN
PRECIP DID START THERE IT WAS FREEZING RAIN WITH THE INITIAL WARM
LAYER ABOVE THE SURFACE AND THEN CHANGED OVER TO SNOW WITHIN AN
HOUR.

MEANWHILE, TEMPERATURES OVER OUR AREA WERE RISING FROM THE VERY LOW
MORNING MINS, BUT THE SOUTHERN HALF OF THE FA WAS STILL IN THE MID
TO UPPER 20S AS OF 14Z. A BIT OF A COOLING EFFECT SHOULD RESULT FROM
WHAT SURVIVES ALOFT AS IT MOVES EAST TO US, AND SO THERE IS A BIT OF
A CONCERN, GIVEN THAT INITIAL WARMER LAYER, THAT SOME OF OUR
SOUTHERN LOCALES MAY SEE A LITTLE FREEZING RAIN THIS MORNING IF
PRECIP CAN MAKE IT IN. THE OKX SOUNDING INDICATES ANY PRECIP THAT
MAKES IT INTO THE NORTHERN ZONES THIS MORNING SHOULD MAINLY BE SNOW.

FOR THIS AFTERNOON, WE STAND WITH THE POSSIBILITY OF A FEW RAIN OR
SNOW SHOWERS INTO THE EVENING HOURS.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
THE WEAK SHORT WAVE THAT IS BRINGING TODAYS SHOWER THREAT WILL
MOVE OFF TO THE EAST THIS EVENING. THAT WILL GIVE US A BREAK IN
THE SHOWER THREAT. BUT THAT WILL BE SHORT LIVED AS THE ACTUAL
FRONT APPROACHES FROM THE WEST AND BRINGS THE POSSIBILITY OF
ADDITIONAL SHOWERS LATE TONIGHT INTO EARLY SATURDAY. THE FRONT
WILL MOVE OFF TO THE EAST BY SATURDAY AFTERNOON BRINGING AN END
TO THE SHOWER THREAT. PARTIAL CLEARING WILL OCCUR DURING THE
AFTERNOON AS HIGH PRESSURE PUSHES IN BEHIND THE FRONT. THE HIGH
PRESSURE WILL SETTLE OVER OUR AREA SATURDAY NIGHT GIVING US FAIR
AND DRY CONDITIONS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY NIGHT/...
THE HIGH PRESSURE WILL BEGIN MOVING OFF TO THE EAST SUNDAY. THIS
WILL ALLOW THE MOISTURE TRAIN FROM THE LOWER MISSISSIPPI VALLEY
TO TAKE AIM ON OUR AREA. THE FIRST IN A SERIES OF LOW PRESSURE
SYSTEMS WILL BRING PRECIPITATION LATE SUNDAY INTO MONDAY. THE
SECOND TUESDAY INTO WEDNESDAY. AND THE THIRD, WHICH IS EXPECTED
TO BE THE STRONGEST IN THE SERIES, ON THURSDAY. WITH HIGH
PRESSURE PUSHING DOWN FROM THE NORTH, THERE MAY BE SOME FROZEN
OR FREEZING PRECIPITATION IN OUR NORTHERN ZONES, ESPECIALLY WITH
SYSTEMS 1 AND 3. IT DOES APPEAR THAT THE SYSTEM TUESDAY INTO
WEDNESDAY WILL NOT HAVE MUCH, IF ANY, COLD AIR TO DRAW FROM.

&&

.AVIATION /14Z TODAY THROUGH TUESDAY/...
STILL ONLY MID CLOUDS AROUND OUR REGION AS OF 14Z. WE MAINTAIN WITH
THE TAF FORECAST THAT VFR CONDITIONS WILL PREVAIL TODAY, ALTHOUGH
SOME LIGHT PRECIPITATION IS POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. DONT EXPECT CIGS TO DROP BELOW 3000 FT ALL DAY EXCEPT
PERHAPS AROUND TAF SITE ABE THIS AFTERNOON (TO AROUND 2000 FT).

LIGHT PRECIPITATION (IN MANY CASES MIXED) LATE SUNDAY INTO A GOOD
PART OF NEXT WEEK WITH CIGS BELOW MVFR AT TIMES IN THE HEAVIER
PRECIPITATION.

&&

.MARINE...
GENTLE LONG PERIOD SWELLS OF 2 FT EVERY 15 SECONDS AT THE BUOY THIS
MORNING. IF YOU DONT MIND A LITTLE LIGHT PRECIPITATION FROM TIME TO
TIME, CONDITIONS OF THE WATER WILL NOT BE THAT BAD. GENERALLY
WEATHER PRESSURE PATTERS WILL NOT BUILD THE SEAS OR INCREASE THE
WINDS FOR SEVERAL DAYS. SOME LIGHT FOG WILL BE THE CASE LATE WEEKEND
INTO NEXT WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...RPW
NEAR TERM...RPW/DELISI
SHORT TERM...RPW
LONG TERM...RPW
AVIATION...EBERWINE/DELISI
MARINE...EBERWINE
Hazardous weather outlook, Dec 7, 5:01 AM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 AM EST FRI DEC 7 2007

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-081015-
NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
501 AM EST FRI DEC 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-DEZ004-081015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
DELAWARE BEACHES-
501 AM EST FRI DEC 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN DELAWARE AND DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RPW

In the hours before

Special weather statement, Dec 7, 8:16 AM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 AM EST FRI DEC 7 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ067-068-070-071-
071700-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER...
NORRISTOWN...MEDIA
816 AM EST FRI DEC 7 2007

...SOME LIGHT FREEZING RAIN IS POSSIBLE THIS MORNING...

AT 815 AM, WEATHER SERVICE RADAR SHOWED AREAS OF LIGHT FREEZING
RAIN AND SLEET MOVING EAST-NORTHEAST FROM THE DULLES AREA OF FAR
NORTHERN VIRGINIA. THESE AREAS WERE TENDING TO DRY OUT AS THEY
MOVED TOWARD SOUTHEAST PENNSYLVANIA, SOUTHERN NEW JERSEY AND THE
DELMARVA, BUT WE CANNOT RULE OUT A CHANCE OF SOME LIGHT FREEZING
RAIN THIS MORNING OVER NEW JERSEY NEAR AND SOUTH OF INTERSTATE
195, SOUTHEAST PENNSYLVANIA INCLUDING PHILADELPHIA AND ITS WESTERN
AND SOUTHWESTERN ENVIRONS, DELAWARE AND THE MARYLAND EASTERN
SHORE.

IF ANY FREEZING RAIN DOES FALL, IT WOULD START AFTER 830 AM AND
PROGRESS FROM WEST TO EAST. IT ONLY TAKES A SMALL AMOUNT TO MAKE
ROADS SLICK AND CAUSE DETERIORATING TRAVELING CONDITIONS. IF YOU
ARE DRIVING THIS MORNING OVER THE AFOREMENTIONED AREAS, PLEASE BE
VERY CAREFUL.

MPD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Carbon

When
December 7, 12:00 PM EST to 6:00 PM EST
Where
Carbon forecast zone
Reported by
ASOS
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
December 7, 12:00 PM EST to 6:00 PM EST
Where
Monroe forecast zone
Reported by
ASOS
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66557, 66558.